Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 302, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 23, 2005, 5:42 AM CDT for Dickey County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 5:42 AM CDT (10:42 UTC)
- Expired
- Jul 23, 2005, 6:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 231042 SVRBIS NDC021-231130- /O.NEW.KBIS.SV.W.0302.050723T1042Z-050723T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 542 AM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 630 AM CDT * AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKES TO 15 MILES WEST OF ELLENDALE...OR ALONG A LINE EXTENDING FROM 55 MILES NORTH OF ABERDEEN TO 39 MILES NORTHWEST OF ABERDEEN...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GUELPH AROUND 600 AM CDT LUDDEN AROUND 605 AM CDT LAT...LON 4625 9891 4597 9898 4594 9808 4624 9806 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 231059 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT SAT JUL 23 2005 NDC021-231130- /O.CON.KBIS.SV.W.0302.000000T0000Z-050723T1130Z/ DICKEY ND- 559 AM CDT SAT JUL 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 AM CDT FOR DICKEY COUNTY... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKES TO 6 MILES WEST OF ELLENDALE...OR ALONG A LINE EXTENDING FROM 50 MILES NORTHEAST OF ABERDEEN TO 36 MILES NORTH OF ABERDEEN...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GUELPH AROUND 610 AM CDT LUDDEN AROUND 615 AM CDT LAT...LON 4625 9891 4597 9898 4594 9808 4624 9806 $$ RSL
000 WWUS53 KBIS 231127 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 627 AM CDT SAT JUL 23 2005 NDC021-231137- /O.EXP.KBIS.SV.W.0302.000000T0000Z-050723T1130Z/ DICKEY ND- 627 AM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DICKEY COUNTY EXPIRES AT 630 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4625 9891 4597 9898 4594 9808 4624 9806 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 23, 3:00 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT JUL 23 2005 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS ONGOING CONVECTION LATER THIS MORNING INTO THE AFTERNOON...THEN ANOTHER CHANCE ON SUNDAY NIGHT/MONDAY. ALSO...WILL SEE A MODERATE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...THUNDERSTORM ACTIVITY IN WESTERN AND CENTRAL NORTH DAKOTA. CURRENTLY ALL STORMS ARE FALLING BELOW SEVERE CRITERIA...BUT WILL CONTINUE TO MONITOR IN CASE ANY STORMS DECIDE TO STRENGTHEN. MAIN THREAT FROM THESE STORMS AS OF RIGHT NOW SEEMS TO BE FREQUENT LIGHTNING...BRIEF HEAVY RAINS...AND SMALL HAIL. STORMS WILL CONTINUE MOVING IN AN EASTERLY DIRECTION AS THE MORNING GOES ON. TODAY AND TONIGHT...ANOTHER VORT MAX IS EXPECTED TO MOVE THROUGH SOUTHERN ND LATER THIS MORNING...SO MODIFIED POP/WX GRIDS ACCORDINGLY FOR THIS FEATURE. SOME STORMS MAY REACH SEVERE CRITERIA DURING THE AFTERNOON...SO WILL MENTION IN HWO. EXPECT MOST THUNDERSTORM ACTIVITY TO MOVE OUT OF THE FORECAST AREA BY LATE AFTERNOON/EARLY EVENING AS THE LOW PRESSURE TROUGH MOVES OVER THE EASTERN DAKOTAS BY 00Z. NEXT PRECIP CHANCE WILL BE SUNDAY EVENING/NIGHT. MODELS HAVE LOW PRESSURE DEVELOPING OVER WESTERN WY/CO. RIGHT NOW LOOKS LIKE THE BEST PRECIP CHANCES WILL BE IN THE SOUTHERN ZONES AS MOST FAVORABLE DYNAMICS ARE TO THE SOUTH. MADE CHANGE TO GRIDS FOR THIS TREND. WILL SEE A PRETTY GOOD COOLING TREND AS MAX TEMPS DECREASE 10 DEGREES OR SO FROM SUNDAY INTO MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY RIDGING IN THE MID LEVELS AND LOW LEVEL DEWPOINTS IN THE 45 TO 55 RANGE POINT TOWARD A SUNNY....CONVECTIVELY QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 23, 5:09 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT SAT JUL 23 2005 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-241006- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-PIERCE-ROLETTE-SHERIDAN-STUTSMAN-WELLS- INCLUDING THE CITIES OF...JAMESTOWN...BOTTINEAU...BISMARCK...RUGBY... LINTON...HARVEY...ELLENDALE...CARRINGTON...BELCOURT AND ASHLEY 509 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MORNING AND AFTERNOON THUNDERSTORMS. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT NDZ001>003-009>011-017>021-031>034-040>045-241006- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-GRANT- HETTINGER-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-RENVILLE- SIOUX-SLOPE-STARK-WARD-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...DICKINSON...CROSBY... BOWMAN...MANDAN...WATFORD CITY...WASHBURN...STANLEY...MOTT... MEDORA...HETTINGER...BEULAH AND BEACH 509 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HEINERT
In the hours before
Local storm report, Jul 23, 4:28 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 AM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD LINTON 46.27N 100.23W
07/23/2005 EMMONS ND CO-OP OBSERVER
LOCALIZED URBAN STREET FLOODING.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 38 min |
| Jul 23, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 41 min |
| Jul 23, 3:18 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Jul 23, 3:46 AM CDT | Tornado Warning | BIS | McIntosh | 44 min |
| Jul 23, 3:51 AM CDT | Flash Flood Warning | BIS | Emmons | 3 hr |
| Jul 23, 4:15 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 31 min |
| Jul 23, 4:51 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.